# SDR FDEA201501080098

- Difficulty date: January 8, 2015
- Submitted: January 9, 2015
- Operation: Air carrier
- Aircraft: N989FD
- Make and model: Boeing 757231
- Aircraft serial: 28480
- Aircraft time: 49,180 hours, 16,414 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Condition: Contaminated
- Location: Apu Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

LEFT PACK IS PRODUCING VERY STRONG BURNING OIL ODOR.  VERIFIED ODOR WITH LT PACK OPERATING.  ODOR WAS THE STRONGEST DURING DESCENT.  IAW FIM 21-00-01 301 OPENED LT ENG & DISCONNECTED HIGH STAGE DUCT, MOTORED ENGINE.  FOUND NO EVIDENCE OF OIL ODOR AT ENGINE.  REINSTALLED HIGH STAGE DUCT & CLOSED LT ENGINE COWLING IAW MM 78-31-00-2-3 AT BLOCK IN BOTH LT & RT ENGINE OIL LEVELS AT 18 & APU AT FULL.  FOUND APU COMPARTMENT CONTAMINATED WITH GLYCOL.  REMOVED APU PNEUMATIC  SUPPLY DUCT & INSPECTED FOR CONTAMINATION, NONE NOTED.  REINSTALLED DUCT IAW SMP.  REMOVED PNEUMATIC SUPPLY DUCTS AT THE INLET TO THE PACK CATALYTIC CONVERTERS & INSPECTED FOR CONTAMINATION, NONE NOTED.  REINSTALLED DUCTS IAW SMP.  STARTED APU & COMPLIED WITH LEAK CHECK OF REINSTALLED DUCTING, LEAK CHECKS GOOD.  PERFORMED PACK BURN, OIL CONTAMINATION REMOVAL, IAW MM 21-00-01-2.  NO OIL ODOR NOTED FROM EITHER PACK.  ACFT OK FOR SERVICE.
